Geometric aspects of the Kapustin-Witten equations. (English) Zbl 1260.53002

Summary: This expository paper introduces the Kapustin-Witten equations to mathematicians. We discuss the connections between the complex Yang-Mills equations and the Kapustin-Witten equations. In addition, we show the relation between the Kapustin-Witten equations, the moment map condition and the gradient Chern-Simons flow. The new results in the paper correspond to estimates on the solutions to the Kapustin-Witten equations given an estimate on the complex part of the connection. This leaves open the problem of obtaining global estimates on the complex part of the connection.


53-02 Research exposition (monographs, survey articles) pertaining to differential geometry
53C07 Special connections and metrics on vector bundles (Hermite-Einstein, Yang-Mills)
53C80 Applications of global differential geometry to the sciences
58E15 Variational problems concerning extremal problems in several variables; Yang-Mills functionals
Full Text: DOI arXiv


[1] M. F. Atiyah, Geometry of Yang-Mills fields. In: Mathematical Problems in Theoretical Physics (Proc. Internat. Conf., Univ. Rome, Rome, 1977), Lecture Notes in Phys. 80, Springer, Berlin, 1978, 216–221.
[2] S. K. Donaldson, Moment maps in differential geometry. In: Surveys in Differential Geometry, Vol. VIII (Boston, MA, 2002), Surv. Differ. Geom. VIII, Int. Press, Somerville, MA, 2003, 171–189. · Zbl 1078.53084
[3] D. S. Freed and K. K. Uhlenbeck, Instantons and Four-Manifolds. 2nd ed. Mathematical Sciences Research Institute Publications 1, Springer, New York, 1991. · Zbl 0559.57001
[4] Hitchin N. J.: The self-duality equations on a Riemann surface. Proc. London Math. Soc. 55(3), 59–126 (1987) · Zbl 0634.53045
[5] Kapustin A., Witten E.: Electric-magnetic duality and the geometric Langlands program. Commun. Number Theory Phys. 1, 1–236 (2007) · Zbl 1128.22013
[6] C. H. Taubes, PSL(2; C) connections on 3-manifolds with L2 bounds on curvature. Preprint, arXiv:1205.0514v1 [math.DG]. · Zbl 1296.53051
[7] Uhlenbeck K. K.: Connections with L p bounds on curvature. Comm. Math. Phys. 83, 31–42 (1982) · Zbl 0499.58019
[8] Uhlenbeck K. K.: Removable singularities in Yang-Mills fields. Comm. Math. Phys. 83, 11–29 (1982) · Zbl 0491.58032
[9] Uhlenbeck K.K., Viaclovsky J.A.: Regularity of weak solutions to critical exponent variational equations. Math. Res. Lett. 7, 651–656 (2000) · Zbl 0977.58020
[10] K.Wehrheim, Uhlenbeck Compactness. EMS Series of Lectures in Mathematics, European Mathematical Society (EMS), Zürich, 2004.
[11] R. O. Wells, Jr, Differential Analysis on Complex Manifolds. 3rd ed, Graduate Texts in Mathematics 65, Springer, New York, 2008.
[12] E. Witten, Khovanov homology and gauge theory. Preprint, arXiv:1108.3103v1 [math.GT]. · Zbl 1276.57013
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.